Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 42, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 13, 2006, 8:49 PM CST for Choctaw County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2006, 8:49 PM CST (02:49 UTC)
- Expired
- Mar 13, 2006, 9:30 PM CST
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 157 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1193 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 140249
SVRMOB
ALC023-140330-
/O.NEW.KMOB.SV.W.0042.060314T0249Z-060314T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
849 PM CST MON MAR 13 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOCTAW COUNTY IN SOUTHWEST ALABAMA
* UNTIL 930 PM CST
* AT 844 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM INDIAN SPRINGS TO ROCK
SPRINGS...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
BUTLER TO 11 MILES WEST OF BUTLER...AND MOVING SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WATER VALLEY AND PENNINGTON BY 900 PM CST
PARAGON AND MT STERLING BY 905 PM CST
TOXEY AND GILBERTOWN BY 910 PM CST
WIMBLY AND CHAPPELL HILL BY 920 PM CST
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3232 8807 3206 8846 3182 8839 3190 8814
3210 8802
$$
JC3 follow-up statements
000
WWUS54 KMOB 140258
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
857 PM CST MON MAR 13 2006
ALC023-140330-
/O.CON.KMOB.SV.W.0042.000000T0000Z-060314T0330Z/
CHOCTAW AL-
857 PM CST MON MAR 13 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CST FOR
NORTHERN CHOCTAW COUNTY...
AT 853 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM INDIAN SPRINGS TO BUTLER...
OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF BUTLER TO
BUTLER...MOVING SOUTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MT STERLING BY 905 PM CST
LAVACA BY 910 PM CST
ARARAT BY 925 PM CST
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3232 8800 3208 8838 3201 8828 3190 8814
3210 8802
$$
JC000
WWUS54 KMOB 140303
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
902 PM CST MON MAR 13 2006
ALC023-140330-
/O.CON.KMOB.SV.W.0042.000000T0000Z-060314T0330Z/
CHOCTAW AL-
902 PM CST MON MAR 13 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CST FOR EAST
CENTRAL CHOCTAW COUNTY...
AT 857 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NAHEOLA TO MT STERLING...OR
ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF BUTLER TO BUTLER...
MOVING SOUTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
AREAS NEAR LAVACA AND NAHEOLA ALONG THE TOMBIGBEE RIVER THROUGH 915 PM
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3228 8801 3210 8825 3205 8820 3204 8812
3210 8802
$$000
WWUS54 KMOB 140326
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
926 PM CST MON MAR 13 2006
ALC023-140336-
/O.EXP.KMOB.SV.W.0042.000000T0000Z-060314T0330Z/
CHOCTAW AL-
926 PM CST MON MAR 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHOCTAW COUNTY
WILL BE ALLOWED TO EXPIRE AT 930 PM CST...
LAT...LON 3228 8801 3210 8825 3205 8820 3204 8812
3210 8802
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 8:00 PM CST, 49 minutes earlier.
Area forecast discussion, Mar 13, 8:00 PM CST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
800 PM CST MON MAR 13 2006
.SHORT TERM UPDATE...WE ARE CURRENTLY WATCHING THE EASTWARD MOVING
LINE OF THUNDERSTORMS EXTENDING FROM JUST EAST OF MERIDIAN TO JUST
WEST OF HATTIESBURG. THE STORMS ON THE NORTH END OF THIS SEGMENT
ARE STRONG AND SATELLITE IMAGERY INDICATES CLOUD TOPS ARE COOLING AS
THEY MOVE INTO A REGION OF MORE UNSTABLE AIR ALONG THE
ALABAMA...MISSISSIPPI STATE LINE BETWEEN MOBILE AND TUSCALOOSA.
MUCAPES IN THIS REGION ARE RUNNING ABOUT 1400 J/KG...BUT THE
INSTABILITY QUICKLY DROPS OFF TO THE EAST ACROSS OUR NORTH CENTRAL
AND NORTHEASTERN ZONES.
WE MAY SEE ISOLATED SEVERE STORMS OVER OUR NORTHWESTERN ZONES FROM
THE WAYNESBORO...BUTLER AREAS THROUGH 11 PM. THE MAIN THREAT OF
SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS TO NEAR 60
MPH.
BEHIND THE LINE...A COLD FRONT CONTINUES MOVING SOUTHEAST ACROSS
CENTRAL MISSISSIPPI. THE LATEST 00Z SOUNDING FROM SLIDELL STILL
SHOWS A MIDLEVEL CAP IN PLACE ALONG THE GULF COAST...BUT IT HAS
WEAKENED A LITTLE. WE STILL EXPECT A GRADUAL WEAKENING TREND WITH
THE STRENGTH OF THE STRONGER STORMS AS THEY MOVE SOUTHEAST DEEPER
INTO OUR REGION...BUT WE WILL HAVE TO WATCH THE NORTHWESTERN TIER
FOR LINGERING STRONGER STORMS THROUGH 11 PM.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
FIRE WEATHER WATCH FROM 11 AM WEDNESDAY TO 6 PM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TUESDAY TO 9 AM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...WATERS FROM
DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&
05/GARMONHazardous weather outlook, Mar 13, 6:20 AM CST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 620 AM CST MON MAR 13 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-141200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 620 AM CST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL BE APPROACHING INTERIOR SOUTHEAST MISSISSIPPI ZONES BY AROUND 600 PM THIS EVENING...MOVING ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE TONIGHT...AND SHOULD BE EXITING THE FCST AREA BY AROUND 600 AM TUESDAY. ALTHOUGH IT APPEARS THAT THE STRONGER DYNAMICS WILL BE FOCUSED NORTH OF THE AREA...WITH SURFACE DEWPOINTS ACROSS THE REGION EXPECTED TO BE IN THE MID TO UPPER 60S THERE SHOULD BE SUFFICIENT INSTABILITIES TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IN ADVANCE OF THE FRONT LATE THIS AFTERNOON AND THIS EVENING. THE 850 MB JET OVER OUR AREA IS NOT AS STRONG AS WITH THE SYSTEM THAT MOVED THROUGH THE REGION LAST THURSDAY...HOWEVER DEEP LAYER SHEAR STILL LOOKS TO BE STRONG ENOUGH TO SUPPORT A THREAT FOR ORGANIZED SEVERE STORMS AS THE COLD FRONT MOVES EAST ACROSS THE REGION...ESPECIALLY OVER THE NORTHERN HALF OF THE FCST AREA. GIVEN THIS...THE STORM PREDICTION CENTER HAS OUTLINED ALL OF THE INTERIOR PORTIONS OF OUR FCST AREA FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A MODERATE ONSHORE WIND FLOW OFF THE GULF OF MEXICO WILL CONTINUE TO RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HIGH PRESSURE WILL BUILD IN OVER THE REGION TUESDAY AND WEDNESDAY IN THE WAKE OF MONDAY NIGHTS FRONTAL PASSAGE...BUT ANOTHER COLD FRONT IS EXPECTED T0 MOVE ACROSS THE AREA LATE THURSDAY INTO EARLY FRIDAY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IF THREATENING WEATHER IS APPROACHING YOUR AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Mar 13, 7:31 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 731 PM CST MON MAR 13 2006 ALZ051-140215- CHOCTAW- 731 PM CST MON MAR 13 2006 ...A LINE OF STRONG THUNDERSTORMS ARE APPROACHING NORTHWESTERN CHOCTAW COUNTY... AT 728 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 12 MILES NORTH OF HALSELL TO 18 MILES NORTHWEST OF CYRIL...AND MOVING SOUTHEAST AT 20 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... YANTLEY...HALSELL...HINTON...EDNA AND JACHIN THROUGH 815 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 13, 8:11 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 811 PM CST MON MAR 13 2006 ALZ051-140300- CHOCTAW- INCLUDING THE CITIES OF...BUTLER... 811 PM CST MON MAR 13 2006 ...A CLUSTER OF STRONG THUNDERSTORMS ARE APPROACHING NORTHERN CHOCTAW COUNTY... AT 806 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES WEST OF CYRIL...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CYRIL...HINTON...YANTLEY...RIDERWOOD...PUSHMATAHA...LISMAN AND LAND THROUGH 900 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.